Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Mar 31, 2021, 7:16 AM CDT for Union Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2021, 7:16 AM CDT (12:16 UTC)
- Expired
- Mar 31, 2021, 8:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 163 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1184 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.9
The text
As transmitted.
544
WWUS84 KSHV 311216
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
716 AM CDT Wed Mar 31 2021
ARZ073-LAZ004-006-311315-
Union AR-Union LA-Claiborne LA-
716 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY...UNION
AND NORTHEASTERN CLAIBORNE PARISHES UNTIL 815 AM CDT...
At 715 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Junction City, moving east at 40 mph.
Pea size hail and winds in excess of 50 mph will be possible with
this storm.
Locations impacted include...
Huttig, Junction City, Farmerville, Bernice, Strong, Cooley, Lapile,
Marion, Felsenthal, Spearsville, Lillie, Aurelle, Oakland, Linville,
Haile, Taylorville, Summerfield, Corney Lake, Lockhart and Cecil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Claiborne, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3282 9288 3300 9289 3319 9218 3318 9216
3316 9217 3317 9215 3316 9211 3312 9212
3310 9214 3303 9211 3303 9209 3301 9207
3297 9208 3292 9207 3287 9208 3284 9206
3282 9207 3278 9206
TIME...MOT...LOC 1215Z 266DEG 37KT 3292 9279
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 6:43 AM CDT, 33 minutes earlier.
Area forecast discussion, Mar 31, 6:43 AM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
643 AM CDT Wed Mar 31 2021
.AVIATION...
At 31/12z, scattered convection continues to impact regions along
and north of the I-20 corridor between Shreveport and Monroe.
Ceilings will remain in the IFR range through 16z as the rainfall
progresses through the area. After 31/18z, the cold front will be
exiting the region and ceilings will rapidly increase from NW to
SE, reaching VFR areawide by 01/06z. Prevailing winds will shift
out of the N/NE by 31/18z, increasing to 15 to 20 kts, with gusts
as high as 25 to 30 kts, before calming to less than 10 kts by
01/06z. /26/
&&
.PREV DISCUSSION... /issued 350 AM CDT Wed Mar 31 2021/
SHORT TERM.../Today through Thursday/
Cold front continues to make its way swd this morning, with some
sct strong, albeit elevated, convection trailing. Hi-res models
indicate that once this stronger convection propagates e of our
region, the remainder of the anafrontal convection should be less
intense, although an elevated strong storm or two can't be ruled
out. Cold front and associated convection should quickly move swd
through this morning, with only isold to sct shwrs lingering
through the early aftn. Strong CAA will bring cooling temperatures
for most areas along and s of I-20, with sites n seeing clearing
skies and some heating from abundant sunshine. Gusty nly winds in
the wake of the cold front today will warrant a Lake Wind Advisory
for portions of the region from mid morning through sunset.
High pressure at the sfc under nwly flow aloft will bring clear
skies and light winds to the region overnight and allow for
maximized radiational cooling into the 30s areawide tonight.
Unseasonably cool temps will persist into Thursday, as this wx
pattern continues and the cool post-frontal airmass remains in
place.
LONG TERM.../Thursday Night through Wednesday/
The long-term continues to look rather uneventful weather wise for
the Four-States region. Upper level ridging will likely build in
across the Baja California region, allowing the area to stay under
the influence of NW flow for some time. This NW flow will allow cold
air advection to filter in, and temperatures look like they'll be
below average into the weekend. However, by Monday, surface winds
will shift back south, as the ridging aloft pushes east. This will
allow for a swing in temperatures the other direction. By the end of
this long-term period, and towards the middle of next workweek,
afternoon high temperatures may rebound into the low and mid 80s
area wide. /44/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 38 64 36 / 60 0 0 0
MLU 67 37 61 33 / 60 0 0 0
DEQ 61 35 65 34 / 40 0 0 0
TXK 59 36 63 35 / 40 0 0 0
ELD 58 34 62 31 / 60 0 0 0
TYR 60 38 65 37 / 40 0 0 0
GGG 62 36 64 35 / 50 0 0 0
LFK 71 39 66 37 / 50 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from 10 AM this morning to 7 PM CDT this
evening for ARZ070>073.
LA...Lake Wind Advisory from 10 AM this morning to 7 PM CDT this
evening for LAZ001>006-010>014-017>022.
OK...None.
TX...Lake Wind Advisory from 10 AM this morning to 7 PM CDT this
evening for TXZ096-097-108>112-124>126-136>138-149>153-
165>167.
&&
12/44/26Hazardous weather outlook, Mar 31, 5:30 AM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 530 AM CDT Wed Mar 31 2021 ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-011030- Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 530 AM CDT Wed Mar 31 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue moving through the region today with the passing front. A few of these storms may be on the strong side, with small hail and marginal winds. Behind the cold front, gusty winds are expected to pick up, and a Lake Wind Advisory has been issued to account for this activity. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed at this time. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ARZ050-051-059>061-OKZ077-011030- Sevier-Howard-Little River-Hempstead-Nevada-McCurtain- 530 AM CDT Wed Mar 31 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas and southeast Oklahoma. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue moving through the region today with the passing front. A few of these storms may be on the strong side, with small hail and marginal winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed at this time. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 44
In the hours before
Special weather statement, Mar 31, 1:16 AM CDT, 6 hours before
Special Weather Statement
National Weather Service Shreveport LA
116 AM CDT Wed Mar 31 2021
ARZ061-310645-
Nevada AR-
116 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NEVADA COUNTY UNTIL 145
AM CDT...
At 116 AM CDT, Doppler radar was tracking a strong thunderstorm over
Prescott, moving east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Prescott, Emmet, Bluff City, White Oak Lake State Park, Boughton and
Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3384 9329 3384 9326 3383 9326 3383 9323
3380 9318 3382 9314 3379 9313 3378 9310
3368 9311 3369 9348 3382 9347 3383 9346
3388 9346 3390 9331
TIME...MOT...LOC 0616Z 264DEG 29KT 3379 9340
12Special weather statement, Mar 31, 1:18 AM CDT, 5 hours 58 minutes before
Special Weather Statement National Weather Service Shreveport LA 118 AM CDT Wed Mar 31 2021 TXZ096-097-109-111-112-310700- Cass TX-Bowie TX-Red River TX-Morris TX-Titus TX- 118 AM CDT Wed Mar 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...SOUTHWESTERN BOWIE...NORTHERN MORRIS...NORTHERN TITUS AND SOUTHEASTERN RED RIVER COUNTIES UNTIL 200 AM CDT... At 118 AM CDT, Doppler radar was tracking a strong thunderstorm near Wilkerson, or 11 miles north of Mount Pleasant, moving east at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... New Boston, Dalby Springs, Us 259 And I 30 Intersection, Wilkerson, Talco, Spring Hill, Harts Bluff, Lydia and Bryans Mill. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3322 9510 3341 9512 3349 9443 3322 9441 TIME...MOT...LOC 0618Z 265DEG 33KT 3333 9502 12
Special weather statement, Mar 31, 3:30 AM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
330 AM CDT Wed Mar 31 2021
ARZ060-061-071>073-310915-
Hempstead AR-Lafayette AR-Union AR-Nevada AR-Columbia AR-
330 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...EASTERN
LAFAYETTE...SOUTHERN NEVADA...WESTERN UNION AND COLUMBIA COUNTIES
UNTIL 415 AM CDT...
At 329 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Hope to near Lewisville to
Canfield. Movement was east at 45 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Magnolia, Hope, Smackover, Stamps, Waldo, Lewisville, McNeil,
Bradley, Taylor, Emerson, Buckner, Rosston, Willisville, Bodcaw,
Bussey, Mount Holly, Smithland, Atlanta, Village and Lisbon.
LAT...LON 3303 9284 3310 9366 3339 9355 3363 9358
3367 9311 3338 9312 3337 9279 3339 9276
3337 9270
TIME...MOT...LOC 0829Z 270DEG 41KT 3357 9357 3339 9354 3318 9363
44Special weather statement, Mar 31, 4:27 AM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
427 AM CDT Wed Mar 31 2021
ARZ073-311015-
Union AR-
427 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR UNION COUNTY UNTIL 515 AM CDT...
At 427 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lisbon, or near El Dorado, moving east at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
El Dorado, Smackover, Norphlet, Huttig, Strong, Calion, Lisbon,
Urbana, Lawson, Wesson, Lapile, Moro Bay State Park, Felsenthal,
Newell, New London, Pigeon Hill, Cairo, Hillsboro, Three Creeks and
Kenova.
LAT...LON 3305 9291 3337 9290 3339 9276 3336 9268
3337 9255 3332 9252 3332 9246 3329 9247
3327 9244 3328 9238 3330 9235 3326 9232
3328 9230 3325 9223 3321 9223 3321 9218
3316 9217 3316 9211 3311 9214 3305 9211
TIME...MOT...LOC 0927Z 269DEG 49KT 3326 9274
44Special weather statement, Mar 31, 7:16 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
716 AM CDT Wed Mar 31 2021
ARZ073-LAZ004-006-311315-
Union AR-Union LA-Claiborne LA-
716 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY...UNION
AND NORTHEASTERN CLAIBORNE PARISHES UNTIL 815 AM CDT...
At 715 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Junction City, moving east at 40 mph.
Pea size hail and winds in excess of 50 mph will be possible with
this storm.
Locations impacted include...
Huttig, Junction City, Farmerville, Bernice, Strong, Cooley, Lapile,
Marion, Felsenthal, Spearsville, Lillie, Aurelle, Oakland, Linville,
Haile, Taylorville, Summerfield, Corney Lake, Lockhart and Cecil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Claiborne, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3282 9288 3300 9289 3319 9218 3318 9216
3316 9217 3317 9215 3316 9211 3312 9212
3310 9214 3303 9211 3303 9209 3301 9207
3297 9208 3292 9207 3287 9208 3284 9206
3282 9207 3278 9206
TIME...MOT...LOC 1215Z 266DEG 37KT 3292 9279
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:18 AM CDT | Special Weather Statement | SHV | Titus | 42 min |
| Mar 31, 1:38 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Red River, Titus | 52 min |
| Mar 31, 2:47 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 43 min |
| Mar 31, 3:27 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 16 hr |
| Mar 30, 8:36 PM CDT | Special Weather Statement | SHV | Union | 39 min |
| Mar 30, 8:54 PM CDT | Severe Thunderstorm Warning | SHV | Union | 36 min |
| Mar 30, 8:59 PM CDT | Tornado Warning | SHV | Union | 31 min |
| Mar 31, 1:16 AM CDT | Special Weather Statement | SHV | Nevada | 29 min |
| Mar 31, 3:30 AM CDT | Special Weather Statement | SHV | Columbia | 45 min |
| Mar 31, 4:27 AM CDT | Special Weather Statement | SHV | Union | 48 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.